MAUDE Adverse Event Report: CLINICAL INNOVATIONS, LLC KIWI VACUUM ASSISTED DELIVERY SYSTEM; FETAL VACUUM ASSISTED EXTRACTOR

CLINICAL INNOVATIONS, LLC KIWI VACUUM ASSISTED DELIVERY SYSTEM; FETAL VACUUM ASSISTED EXTRACTOR
Model Number VAC-6000ME
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Skull Fracture (2077)
Date of Event 11/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
From google translate: "description of the incident: newborn with left parietal lock after code red cesarean section following failure extraction by suction cup.The suction cup was not preserved, so the batch number of the material is not known." in state of 'parietal lock' i think that the translation 'parietal groove'.It's means the skull is fractured and a fragment of skull bone is pushed inwards.".
 
Additional Manufacturer Narrative
Product evaluation: the complaint is not confirmed.No product evaluation could be performed because the device was not returned and no photos were provided.Investigation description: the lot number is unknown, therefore, the number of mfg caused devices field and dhr review section will remain blank.Risk assessment: per fmea risk-0029 rev.02, the complaint may be associated with the following potential failure mode: note: potential failure modes 1 - 6 share the same the same potential causes and are grouped together in the list below.Potential failure mode 7 is listed separately.Potential failure mode 1: user fails to follow recommendations of abandonment; 1) if no descent (progress) of the head occurs after 2 tractions.2) if delivery is not achieved or imminent after 4 tractions, or 3) if the vacuum cup detaches ("pops-off") twice.Potential effects: excessive attempts lead to fetal or maternal injury.Potential failure mode 2: user fails to locate the flexion point and locates the device on a different area.Potential effects: using the device on a different location other than flexion point cause inappropriate use of the device.Potential failure mode 3: user locates the flexion point but fails to note distance where finger meets introitus (fails to calculate the distance).Potential effects: user inserts the device on a different location causing inappropriate use of device.Potential failure mode 4: user fails to push cup posteriorly along maternal midline over flexion point.Potential effects: user inserts the device on a different location causing inappropriate use of device.Potential failure mode 5: user fails to establish appropriate level (450 - 600 mmhg) of vacuum.Potential effects: the device disengages/pops off the fetal head.Potential failure mode 6: user creates vacuum but fails to exclude any maternal tissue potential cause: failure to exclude any maternal tissue causes cup detachment/pop-off.Harm 1: hematoma.Severity: 4.Potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "monitor." harm 2: abrasion.Severity: 2.Potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "acceptable." harm 3: fracture.Severity: 3.Potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "acceptable." harm 4: laceration.Severity: 3.Potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "acceptable." harm 5: death.Severity: 5.Potential cause: lack of attention, not qualified personnel.Probability of occurrence: 1.Risk is considered "monitor." potential failure mode 7: user fails to initiate traction along axis of pelvis.Potential effects: excessive force is used.Harm 1: hematoma.Severity: 4.Potential cause: user moves handle up and down while pulling; user moves handle side to side while pulling; not qualified personnel.Probability of occurrence: 1.Risk is considered "monitor." harm 2: abrasion.Severity: 2.Potential cause: user moves handle up and down while pulling; user moves handle side to side while pulling; not qualified personnel.Probability of occurrence: 1.Risk is considered "acceptable." harm 3: fracture.Severity: 3.Potential cause: user moves handle up and down while pulling; user moves handle side to side while pulling; not qualified personnel.Probability of occurrence: 1.Risk is considered "acceptable." harm 4: laceration.Severity: 3.Potential cause: user moves handle up and down while pulling; user moves handle side to side while pulling; not qualified personnel.Probability of occurrence: 1.Risk is considered "acceptable." harm 5: death.Severity: 5.Potential cause: user moves handle up and down while pulling; user moves handle side to side while pulling; not qualified personnel.Probability of occurrence: 1.Risk is considered "monitor." root cause analysis: a root cause cannot be determined because the device was not returned for evaluation.User error or device malfunction cannot be ruled out as potential root causes.

Brand Name
KIWI VACUUM ASSISTED DELIVERY SYSTEM
Common Device Name
FETAL VACUUM ASSISTED EXTRACTOR
Manufacturer (Section D)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
Manufacturer (Section G)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
Manufacturer Contact
zulmar molina
747 w 4170 s
murray, UT 84123
MDR Report Key18529563
Report Number1722684-2024-00001
Device Sequence Number18039106
Product Code HDB
UDI-Device Identifier00814247020635
UDI-Public00814247020635
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVAC-6000ME
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown